Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Suboxone???? Is it only for Opiates or an Ad Too?

Posted by undopaminergic on May 26, 2008, at 20:48:57

In reply to Re: Suboxone???? Is it only for Opiates or an Ad Too? undopaminergic, posted by okydoky on May 26, 2008, at 12:24:32

>
> I am have been on oxycontin since 2003. My doctor wants me among other trials to try Suboxone for pain. ANy reason it have a greater potential to help my depression?
>

Oxycodone is a full agonist at the mu-opioid receptor but is also reported to stimulate kappa-opioid receptors. Due to its mu-agonism, oxycodone is generally more euphorigenic than buprenorphine, and is thus considered more attractive to recreational users. However, its stimulation of kappa-receptors may promote downregulation of dopamine D2-receptors and the dopamine transporter (DAT), and thus reduce your basal dopaminergic tone, and diminish your responsiveness to amineptine, methylphenidate and similar drugs.

Buprenorphine is a partial agonist at mu-opioid receptors, which effectively puts a ceiling (limit) to its effects, or in other words, as an example, 32 mg of buprenorphine may produce no greater effect than 16 mg of the drug. Due to the ceiling effect, it's very difficult to overdose on buprenorphine, unless it's mixed with alcohol, benzodiazepines or other CNS depressants.

Buprenorphine blocks kappa-opioid receptors, and this may serve to make it a more effective antidepressant. The blockade of kappa-receptors may allow an upregulation of the density of dopamine D2-recpetors and the dopamine transporter protein. As a consequence, your dopaminergic neurotransmission may be more effective, and your response to drugs like cocaine and amineptine may be enhanced.

I think it might be a good idea to give buprenorphine a chance - preferably Subutex rather than Suboxone - to see if you like it better than oxy. You can always switch back if it proves less effective or has more adverse effects.

>
> I have been on daily long term Ritalin 20mg for many years. I have had cognitive problems in the last 8-10 years. I have been tested by a neurologist and had several deficits abnormal for people my age. Do you think the constant use of Ritalin, besides living with enormous stress, could be causing the hypothalamus to shrink or related problems?
>

Ritalin is not known to have any long terms adverse effects on the nervous system. However, the brain is in constant change, and life experience - including food and drugs - influences the brain to adapt in various ways, for better or worse. Sometimes neurotoxins, radiation, normal biological processes gone wrong, as well as other factors, may result in cancer or serious neurodegenerative conditions like Alzheimer's.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:undopaminergic thread:831072
URL: http://www.dr-bob.org/babble/20080519/msgs/831295.html